Just over a week on levothyroxine...is this normal?

Just a quick check in, I have been taking 50 mcg for 9 days. Nothing much changed except for a subtle difference in energy levels.

I have noticed mostly during the evening and night I get an odd sensation, like butterflies/palpitations, not painful just a giddy kind of thing, lasts seconds. Is this normal?

I take it in the morning by the way.

PS........no nap today! Progress :-)

5 Replies

  • It can take several weeks to notice a difference in how you are feeling, so don't worry about that at the moment.

    I'm not sure about the funny sensations but it might just be because your body is finally getting some of what it needs.

    Some people find they get on better taking thyroxine at night but everyone is different :)

    Have you had your serum iron, ferritin, vitamin B12, folate and vitamin D checked? If not, it would be a good idea because they are all quite important for optimum thyroid health (and optimum health in general). If you manage to get these tested, please post them so we can help. The NHS ranges are very low in some of these so someone should be able to help with optimal values.

    Sorry I couldn't be more specific.

    Carolyn x

  • Thanks Carolyn,

    Yes, had all the other tests, currently take ferritin fumerate, folic acid, b12 and Vit d, plus multi vitamin, all from solgar.

    My results are all on my profile, fingers crossed the thyroxine is getting into my system x

  • Sorry. I should have checked but not many people are that organised (I'm certainly not ;) )

    I hope the thyroxine works for you. It does for most people.

    Carolyn x

  • Hd it again tonight, like a surge of oooommph, didn't last long but definitely feeling something! Weird but kind of exciting :-)

  • It can take a while to adjust to new thyroid hormone levels. It should settle down!

You may also like...